MAUDE Adverse Event Report: ASCENSIA DIABETES CARE US INC CONTOUR; BLOOD GLUCOSE TEST STRIPS

ASCENSIA DIABETES CARE US INC CONTOUR; BLOOD GLUCOSE TEST STRIPS
Model Number 7098C
Medical Device Problem Code High Readings (2459)
Health Effect - Clinical Codes Hypoglycemia (1912); Dizziness (2194)
Date of Event 06/08/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The patient/family was the initial reporter, so personal information was not entered.
 
Event or Problem Description
The customer received a blood glucose reading of 340mg/dl on the contour, using expired strips.She took her regular insulin based on the reading, and started to feel dizzy and lightheaded.An ambulance was called and, based on her symptoms, she was given glucose by mouth.Information on whether or not the customer was able to self treat was not provided.No blood test was run by the paramedics.Her medical condition became stable.The customer was advised to return the expired strips.New meter and strips were sent to her.

Brand Name
CONTOUR
Common Device Name
BLOOD GLUCOSE TEST STRIPS
Manufacturer (Section D)
ASCENSIA DIABETES CARE US INC
430 s beiger st
mishawaka IN 46544
MDR Report Key7629624
Report Number1826988-2018-00130
Device Sequence Number13918685
Product Code NBW
UDI-Device Identifier10301937098502
UDI-Public10301937098502
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K062058
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 06/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date04/30/2018
Device Model Number7098C
Device Catalogue Number7098C
Device Lot Number6DJ3B03C
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/08/2018
Initial Report FDA Received Date06/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;